MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-50E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.The following devices were also listed in this report: trident alumina insert, cat# 625-0t-32e, lot# 14093901.Alumina v40-femoral head 32mm, +0mm nk, cat# 6565-0-132, lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Revision hip arthroplasty performed.32mm standard v40 alumina head was removed.Alpha code e 32mm alumina insert was removed.Trident psl 50mm acetabular shell was removed.Acetabular shell replaced with a biomet shell and poly liner.Stryker v40 36mm plus 5 l-fit head was implanted on an accolade i stem that remained.Update 22/october/2018: surgeon reported reason for revision is pain.Rep provided pre-revision x-rays.
 
Event or Problem Description
Revision hip arthroplasty performed.32mm standard v40 alumina head was removed.Alpha code e 32mm alumina insert was removed.Trident psl 50mm acetabular shell was removed.Acetabular shell replaced with a biomet shell and poly liner.Stryker v40 36mm plus 5 l-fit head was implanted on an accolade i stem that remained.Update (b)(6) 2018: surgeon reported reason for revision is pain.Rep provided pre-revision x-rays.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device noted the following: biological fixation was observed on the proximal surface of the shell.Damage was observed on the distal surface of the shell, consistent with contact against a hard object.Material analysis of the returned device noted the following: damage was observed on the shell consistent with contact against a hard object.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: narrative (b)(6) 2018 patient underwent a revision of a total hip arthroplasty that had been implanted (b)(6) 2005.The stated reason for the revision was pain.Undated ap and pelvis x-rays show a pressfit left tha in anatomic position.There is no evidence of loosening, lysis or mechanical complication.Material analysis the explanted acetabular shell, ceramic acetabular insert, and ceramic femoral head to identify material or manufacturing discrepancies.Conclusion of assessment review of these records confirm a revision tha surgery occurred.Stated reason for the revision was pain, the root cause of the pain can not be determined as insufficient information was available documentation which would aid in the further completion of this assessment would include: dated pre and post op x-ray from the index and revision surgeries.Outpatient office/clinic notes.Dated pre and post op x-ray from the index and revision surgeries.Pathology reports.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL HA CLUSTER 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8039331
Report Number0002249697-2018-03605
Device Sequence Number19191440
Product Code LPH
UDI-Device Identifier07613327037265
UDI-Public07613327037265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2010
Device Catalogue Number542-11-50E
Device Lot Number31572101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2010
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight68